Alert archive / Georgia / Tornado Warnings in 2008
Tornado Warning 44, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Aug 23, 2008, 6:09 PM EDT for Atkinson County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2008, 6:09 PM EDT (22:09 UTC)
- Expired
- Aug 23, 2008, 6:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Atkinson County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1926 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KJAX 232209
TORJAX
GAC003-232245-
/O.NEW.KJAX.TO.W.0044.080823T2209Z-080823T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
609 PM EDT SAT AUG 23 2008
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* TORNADO WARNING FOR...
ATKINSON COUNTY IN SOUTHEAST GEORGIA
* UNTIL 645 PM EDT
* AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES SOUTH
OF PEARSON...OR 8 MILES NORTHWEST OF HOMERVILLE...MOVING NORTH AT
28 MPH.
* THE TORNADO WILL BE NEAR...
PEARSON BY 625 PM EDT...
WILLACOOCHEE BY 640 PM EDT...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
LAT...LON 3142 8296 3140 8296 3140 8284 3138 8282
3119 8276 3118 8296 3118 8297 3118 8298
3119 8300 3142 8311
TIME...MOT...LOC 2209Z 162DEG 24KT 3116 8287
$$
SANDRIK3 follow-up statements
000
WWUS52 KJAX 232218
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
618 PM EDT SAT AUG 23 2008
GAC003-232245-
/O.CON.KJAX.TO.W.0044.000000T0000Z-080823T2245Z/
ATKINSON GA-
618 PM EDT SAT AUG 23 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR WESTERN
ATKINSON COUNTY...
AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 7 MILES SOUTHWEST OF
PEARSON...MOVING NORTH AT 45 MPH.
THE TORNADO WILL BE NEAR...
WILLACOOCHEE BY 625 PM EDT...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3142 8296 3140 8296 3140 8284 3138 8282
3119 8276 3118 8296 3118 8297 3118 8298
3119 8300 3142 8311
TIME...MOT...LOC 2218Z 159DEG 39KT 3129 8297
$$
SANDRIK000
WWUS52 KJAX 232238
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
638 PM EDT SAT AUG 23 2008
GAC003-232245-
/O.CON.KJAX.TO.W.0044.000000T0000Z-080823T2245Z/
ATKINSON GA-
638 PM EDT SAT AUG 23 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR WESTERN
ATKINSON COUNTY...
AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR WILLACOOCHEE...
MOVING NORTHWEST AT 27 MPH.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3142 8296 3140 8296 3140 8284 3138 8282
3119 8276 3118 8296 3118 8297 3118 8298
3119 8300 3142 8311
TIME...MOT...LOC 2238Z 155DEG 23KT 3138 8301
$$
SANDRIK000
WWUS52 KJAX 232245
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
645 PM EDT SAT AUG 23 2008
GAC003-232256-
/O.EXP.KJAX.TO.W.0044.000000T0000Z-080823T2245Z/
ATKINSON GA-
646 PM EDT SAT AUG 23 2008
...THE TORNADO WARNING FOR WESTERN ATKINSON COUNTY HAS EXPIRED...
ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
LAT...LON 3142 8296 3140 8296 3140 8284 3138 8282
3119 8276 3118 8296 3118 8297 3118 8298
3119 8300 3142 8311
TIME...MOT...LOC 2238Z 155DEG 23KT 3138 8301
$$
SANDRIKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Aug 23, 2:30 PM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Aug 23, 2:30 PM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT SAT AUG 23 2008
...LOCALLY HEAVY RAINFALL AND ISOLATED TORNADOES POSSIBLE THROUGH
THIS EVENING...
...TORNADO WATCH 857 FOR WRN ZONES CONTINUES...
.SHORT TERM...TONIGHT-TUESDAY.
CURRENTLY...SCT TO NUMEROUS SHOWERS AND STORMS ARE OVER THE CWA WITH
SOME STORMS ROTATING BUT NOTHING YET THAT WARRANTS WARNINGS. HEAVY
RAINFALL REMAINS A CONCERN ESPECIALLY THE WRN ZONES. RAINRATES IN
THE BANDS OVER THE WRN ZONES RECENTLY WERE AROUND 1 TO 3 INCHES PER
HR BASED ON RADAR. FAY CONTINUES TO MOVE WNW AROUND 8 MPH ABOUT 75
MILES EAST OF PENSACOLA AT 1 PM. WINDS ARE GUSTING TO AROUND 25 TO
35 MPH OVER PORTIONS OF THE CWA AND WILL LET THE LAKE WIND ADVISORY
RIDE UNTIL 8 PM.
FORECAST AREA WILL REMAIN IN SE TO SLY FLOW INTO SUNDAY WITH PWATS
CONTINUING ABOVE NORMAL IN THE 2.2 TO 2.4 INCH RANGE WITH AFTERNOON
HEATING AND TRAILING RAINBANDS FROM FAY GENERATING NUMEROUS SHOWERS
AND THUNDERSTORMS. ANTICIPATE SOME LOCALIZED FLOODING AND BEST RAIN
CHANCES WILL REMAIN OVER THE WRN ZONES. LOW LEVELS ALSO GENERALLY
CONFLUENT IN NE FL AND FOR THIS REASON MAY GO AHEAD AND EXTEND THE
FLOOD WATCH FOR AREAS FROM MARION COUNTY TO HAMILTON COUNTY AND
POINTS W. TEMPS ON SUNDAY IN THE MID 80S MOST AREAS. DEWPOINTS
CONTINUE IN THE MID 70S.
STILL BY MONDAY DEEP LAYER MOISTURE REMAINS IN THE AREA WITH
SEA BREEZE BOUNDARIES AND AFTERNOON HEATING HELPING TO GENERATE
NUMEROUS SHOWERS AND STORMS AGAIN. DEWPOINTS REMAIN RELATIVELY HIGH
IN THE MID 70S. LOCALLY HEAVY RAINFALL AGAIN A GOOD BET. TEMPS IN
THE MID TO UPPER 80S EXPECTED.
TUESDAY...SLY FLOW AT SFC AND SW FLOW ALOFT WILL KEEP HIGH END RAIN
CHANCES IN PLACE. WILL GENERALLY HAVE POPS AROUND 50% MOST PLACES.
MAX TEMPS SHOULD CONTINUE ON A WARMING TREND AROUND UPPER 80S AND
NEAR 90.
.LONG TERM....WEDNESDAY-SATURDAY. OPERATIONAL GFS AND ENSEMBLE
GUIDANCE SHOWS REMNANTS OF FAY NEAR THE TN ON WED AND LIFTING NEWD
WITH THE FORECAST AREA IN SWLY LOW LEVEL FLOW AND SFC RIDGE OVER
CENTRAL FL. THIS RIDGE IS FORECAST TO SHIFT GRADUALLY NWD INTO THE
CWA THEREBY WEAKENING THE SYNOPTIC FLOW BY THE END OF THE WEEK.
ANOTHER HIGH PRESSURE CENTER MOVES INTO THE LOWER GREAT LAKES AREA
BY SAT. THE COMBINATION OF THE HIGH TO THE N AND TROPICAL WAVES OVER
THE CARIBBEAN MAY BEGIN TO ENHANCE ELY FLOW IN THE FORECAST AREA ON
SAT. MEAN LAYER MOISTURE REMAINS AROUND 70% OR LESS AND MAINLY
EXPECT SEA BREEZE (DOMINATE W COAST WED-FRI) CONVECTION EACH DAY.
TEMPS SHOULD BE NEAR CLIMO AROUND THE LOWER 90S AND LOWS IN THE
LOWER 70S.
&&
.AVIATION...CONDS HAVE IMPROVED TO VFR AT THE TAF SITES. SHOWER AND
STORM COVERAGE HAS INCREASED WITH AFTERNOON HEATING AND HAVE TEMPO
GROUPS FOR LOW VIS AND CIGS IN IFR CATEGORY WITH GUSTS NEAR 35 KT.
SCT CONVECTION EXPECTED TO CONTINUE OVERNIGHT TONIGHT BUT COVERAGE
SHOULD BE DECREASING WITH LOSS OF DAYTIME HEATING.
&&
.MARINE...HAVE DROPPED THE SCA FOR THE AFTERNOON PACKAGE AND
REPLACED WITH AN SCEC HEADLINE TONIGHT AS WIND/SEA CONDS APPEAR TO
BE SLOWLY SUBSIDING. WINDS WILL CONTINUE OUT OF THE SE AND S INTO
THE UPCOMING WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 86 72 88 / 60 80 50 60
SSI 75 83 75 85 / 50 70 40 60
JAX 74 86 73 87 / 50 70 40 60
SGJ 76 84 75 86 / 40 70 30 60
GNV 73 86 73 89 / 60 60 40 60
OCF 74 87 73 89 / 60 60 40 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR BAKER-BRADFORD-CLAY-
DUVAL-FLAGLER-NASSAU-PUTNAM-ST JOHNS-UNION.
LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FLOOD WATCH THROUGH LATE TONIGHT FOR ALACHUA-COLUMBIA-GILCHRIST-
HAMILTON-MARION-SUWANNEE.
GA...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR APPLING-ATKINSON-
BACON-BRANTLEY-CHARLTON-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-
INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.
LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
DAVIS-PIERCE-WARE-WAYNE.
FLOOD WATCH THROUGH LATE TONIGHT FOR CLINCH-ECHOLS.
AM...NONE.
&&
SHASHY/ENYEDI/PETERSON/KERNSHazardous weather outlook, Aug 23, 3:10 PM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE JACKSONVILLE FL 310 PM EDT SAT AUG 23 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-240400- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 310 PM EDT SAT AUG 23 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...LAKE WIND ADVISORY IN EFFECT FOR ALL AREAS THROUGH 8 PM EDT... ...FLOOD WATCH IN EFFECT FOR ALL AREAS THROUGH THIS AFTERNOON... ...RIVER FLOOD WARNINGS IN EFFECT FOR PORTIONS OF NORTHEAST FLORIDA... ...HIGH RISK OF RIP CURRENTS TODAY FOR AREA BEACHES... ISOLATED TORNADOES ARE POSSIBLE OVER THE SUWANNEE VALLEY AND IN PORTIONS OF SOUTHERN GEORGIA. ADDITIONALLY...RAINBANDS FROM TROPICAL STORM FAY WILL CONTINUE TO PRODUCE HEAVY RAINFALL AND STRONG GUSTY WINDS INTO TONIGHT. FOR DETAILS...PLEASE REFER TO LOCAL PRODUCTS SUCH AS THE NON-PRECIPITATION PRODUCT (NPWJAX) AND FLOOD WATCH PRODUCT (FFAJAX). RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE ST MARYS RIVER...THE SANTA FE RIVER AND BLACK CREEK IN NORTHEAST FLORIDA. REFER TO LOCAL FLOOD WARNING PRODUCTS (FLWJAX) FOR DETAILS. ROUGH SURF WILL RESULT IN A HIGH RISK OF RIP CURRENTS TODAY. PLEASE REFER TO THE SURF ZONE FORECAST (SRFJAX). PLEASE STAY INFORMED ON THE LATEST FORECASTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO NEXT WEEK DUE TO A LINGERING TROPICAL AIRMASS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ALONG WITH GUSTY WINDS TO 50 TO 60 MPH IN STRONG TO SEVERE THUNDERSTORM ACTIVITY MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO ACTIVATE OVER THE SUWANNEE VALLEY AND SOUTHERN GEORGIA. IN OTHER AREAS...SPOTTERS ARE REQUESTED TO ACTIVATE IN THE EVENT OF WARNINGS BEING ISSUED FOR THEIR LOCATIONS AND FORWARD ANY SEVERE STORM OR FLOODING REPORTS TO LOCAL LAW ENFORCEMENT AGENCIES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. SANDRIK
In the hours before
Special weather statement, Aug 23, 3:03 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 303 PM EDT SAT AUG 23 2008 FLZ036-037-040-231945- ALACHUA-MARION-PUTNAM- 303 PM EDT SAT AUG 23 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...NORTHERN MARION AND PUTNAM COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 345 PM EDT... AT 303 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF ARCHER TO CROSS CREEK TO 4 MILES NORTHEAST OF FORT MCCOY TO 6 MILES SOUTHWEST OF SALT SPRINGS...MOVING NORTH AT 33 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SPARR...REDDICK... MICANOPY...MCINTOSH...LOCHLOOSA...FORT MCCOY...FLEMINGTON...CROSS CREEK...CITRA AND SALT SPRINGS THROUGH 345 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ENYEDI
Special weather statement, Aug 23, 3:46 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 346 PM EDT SAT AUG 23 2008 FLZ031-032-036-037-040-232030- ALACHUA-BRADFORD-CLAY-MARION-PUTNAM- 346 PM EDT SAT AUG 23 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN ALACHUA... EASTERN BRADFORD...CLAY...NORTHEASTERN MARION AND PUTNAM COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 430 PM EDT... AT 346 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF ASBURY LAKE TO 2 MILES NORTHEAST OF HOG VALLEY...STATIONARY. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STARKE...PUTNAM HALL...ORANGE SPRINGS...MIDDLEBURG...MELROSE...MANNVILLE...LAWTEY... LAKE GENEVA...KINGSLEY AND KEYSTONE HEIGHTS THROUGH 430 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ENYEDI
Local storm report, Aug 23, 3:52 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
352 PM EDT SAT AUG 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG GAINESVILLE 29.67N 82.34W
08/23/2008 ALACHUA FL FIRE DEPT/RESCUE
WIDESPREAD REPORTS OF TREES AND POWER LINES DOWN WERE
RECIEVED BY ALACHUA COUNTY SHERIFF DISPATCH.
&&
ENYEDISpecial weather statement, Aug 23, 4:49 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 449 PM EDT SAT AUG 23 2008 FLZ023>025-GAZ164-232130- BAKER-CHARLTON-DUVAL-NASSAU- 449 PM EDT SAT AUG 23 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN BAKER...SOUTHERN CHARLTON...SOUTHERN NASSAU AND WESTERN DUVAL COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 530 PM EDT... AT 449 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES WEST OF MAXVILLE TO 3 MILES NORTHWEST OF MANDARIN...MOVING NORTH AT 31 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MAXVILLE... MANDARIN...JACKSONVILLE HEIGHTS...MACCLENNY...ORTEGA...SAN MARCO... RIVERSIDE...DOWNTOWN JACKSONVILLE...ARLINGTON AND NORMANDY THROUGH 530 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ENYEDI
Local storm report, Aug 23, 5:58 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
558 PM EDT SAT AUG 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TORNADO 1 N PALATKA 29.66N 81.66W
08/23/2008 PUTNAM FL UTILITY COMPANY
A SEMINOLE ELECTRIC EMPLOYEE REPORTED A TORNADO NEAR 870
NORTH HIGHWAY 17 MOVING NORTH TOWARD BOSTWICK.
UNCONFIRMED EVENT...POSSIBLY A WATERSPOUT MOVING INLAND
OFF THE RIVER. REPORT WAS RELAYED TO NWS BY FLORIDA STATE
WARNING POINT.
&&
SANDRIKLocal storm report, Aug 23, 6:04 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
604 PM EDT SAT AUG 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TORNADO 5 S BOSTWICK 29.70N 81.64W
08/23/2008 PUTNAM FL LAW ENFORCEMENT
PUBLIC REPORTS A TORNADO ON THE GROUND NEAR WEST RIVER
ROAD AND MINK ROAD. THE PARENT THUNDERSTORM WAS MOVING
NORTH ALONG U.S. HIGHWAY 17 TOWARD THE BOSTWICK AREA.
&&
SANDRIKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 11:29 PM EDT | Areal Flood Advisory | JAX | Atkinson, Clinch, Echols | 2 hr |
| Aug 22, 11:52 PM EDT | Areal Flood Advisory | JAX | Bacon, Brantley, Camden, Charlton, Coffee, Jeff Davis and 2 more | 113 min |
| Aug 23, 12:43 AM EDT | Coastal Flood Statement | JAX | Camden, Glynn | 17 hr |
| Aug 23, 1:26 AM EDT | Areal Flood Advisory | JAX | Appling, Bacon, Brantley, Camden, Glynn, Jeff Davis and 2 more | 2 hr |
| Aug 23, 4:23 AM EDT | Areal Flood Advisory | JAX | Clinch, Echols | 3 hr |
| Aug 23, 5:18 AM EDT | Lake Wind Advisory | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more | 14 hr |
| Aug 23, 2:57 PM EDT | Flood Watch | JAX | Clinch, Echols | 13 hr |
| Aug 23, 4:32 PM EDT | Tornado Warning | JAX | Clinch, Echols | 43 min |
| Aug 23, 5:47 PM EDT | Tornado Warning | JAX | Clinch | 28 min |
Nearby
Tornado Warnings in Georgia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.